MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036125150
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
The subject coil was returned for analysis and the device investigation revealed that it prematurely detached during use in the patient.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was returned and the lot number was confirmed with the packaging returned with the device.During functional inspection, the coil delivery wire was seen kinked/bent and the main coil was seen detached from the delivery wire.The coil introducer sheath was found intact and the main coil was not returned.Functional testing was not performed as that main coil was not returned.Additional information indicated that the coil wouldn't advance into the microcatheter and was stuck inside the microcatheter.The reported event of coil in catheter friction could not be confirmed; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.During analysis, the delivery wire was seen to be kinked/bent, the main coil was seen to be detached from the delivery wire and was not returned for analysis.An assignable cause of procedural factors will be assigned to the as reported event coil in catheter friction as well as the analyzed event of main coil prematurely detached/separated during use as these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of handling damage will be assigned to the as analyzed event coil delivery wire kinked/bent as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
TARGET XL 360 SOFT 5MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15625247
Report Number3008881809-2022-00510
Device Sequence Number17728610
Product Code HCG
UDI-Device Identifier07613327128291
UDI-Public07613327128291
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2024
Device Model NumberM0036125150
Device Catalogue NumberM0036125150
Device Lot Number23056664
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2022
Initial Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown